Alert archive / North Dakota / Wind Advisories in 2020

Wind Advisory 15, NWS Bismarck, ND

May 8, 202022 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 8, 2020, 1:14 PM MDT for 22 counties in North Dakota. It took effect at May 9, 2020, 3:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 8, 2020, 1:14 PM MDT (19:14 UTC)
In effect from
May 9, 2020, 3:00 AM MDT
Expired
May 9, 2020, 6:00 PM MDT
In force
15 hr
Issued by
NWS Bismarck, ND
All 22 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 64 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2150 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WWUS73 KBIS 081914
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
214 PM CDT Fri May 8 2020

NDZ040-041-043-044-090315-
/O.NEW.KBIS.WI.Y.0015.200509T1200Z-200509T1800Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Marmarth, Mott, New England, Bowman, 
and Hettinger
114 PM MDT Fri May 8 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON MDT SATURDAY...

* WHAT...Sustained northwest winds 30 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Slope, Hettinger, Bowman and Adams Counties.

* WHEN...From 6 AM to noon MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KS
8 follow-up statements
061 
WWUS73 KBIS 090223
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
923 PM CDT Fri May 8 2020

NDZ001-009-017-031-032-091030-
/O.EXB.KBIS.WI.Y.0015.200509T0900Z-200509T1500Z/
Divide-Williams-McKenzie-Golden Valley-Billings-
Including the cities of Crosby, Williston, Watford City, Beach, 
and Medora
923 PM CDT Fri May 8 2020 /823 PM MDT Fri May 8 2020/

...WIND ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT
/9 AM MDT/ SATURDAY...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 45 mph expected.

* WHERE...Divide, Williams, McKenzie, Golden Valley and Billings 
  Counties.

* WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ018-033-034-042-045-091030-
/O.EXB.KBIS.WI.Y.0015.200509T1200Z-200509T2100Z/
Dunn-Stark-Morton-Grant-Sioux-
Including the cities of Killdeer, Halliday, Dickinson, Mandan, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen
923 PM CDT Fri May 8 2020 /823 PM MDT Fri May 8 2020/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 4 PM CDT
/3 PM MDT/ SATURDAY...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Dunn, Stark, Morton, Grant and Sioux Counties.

* WHEN...From 7 AM CDT /6 AM MDT/ to 4 PM CDT /3 PM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ040-041-043-044-091030-
/O.EXT.KBIS.WI.Y.0015.200509T1200Z-200509T2100Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Marmarth, Mott, New England, Bowman, 
and Hettinger
823 PM MDT Fri May 8 2020

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 3 PM MDT SATURDAY...

* WHAT...Northwest winds sustained around 35 mph with gusts up to
  50 mph expected.

* WHERE...Bowman, Slope, Hettinger and Adams Counties.

* WHEN...From 6 AM to 3 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hollan
852 
WWUS73 KBIS 090551
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1251 AM CDT Sat May 9 2020

NDZ001-009-017-031-032-091400-
/O.CON.KBIS.WI.Y.0015.200509T0900Z-200509T1500Z/
Divide-Williams-McKenzie-Golden Valley-Billings-
Including the cities of Crosby, Williston, Watford City, Beach, 
and Medora
1251 AM CDT Sat May 9 2020 /1151 PM MDT Fri May 8 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
10 AM CDT /9 AM MDT/ THIS MORNING...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 45 mph expected.

* WHERE...Divide, Williams, McKenzie, Golden Valley and Billings 
  Counties.

* WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ018-033-034-040>045-091400-
/O.CON.KBIS.WI.Y.0015.200509T1200Z-200509T2100Z/
Dunn-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Killdeer, Halliday, Dickinson, Mandan, 
Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
Hettinger, Fort Yates, Selfridge, and Solen
1251 AM CDT Sat May 9 2020 /1151 PM MDT Fri May 8 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Dunn, Stark, Morton, Grant and Sioux Counties.

* WHEN...From 7 AM CDT /6 AM MDT/ to 4 PM CDT /3 PM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
498 
WWUS73 KBIS 090900
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
400 AM CDT Sat May 9 2020

NDZ018-033-034-040>045-091700-
/O.EXT.KBIS.WI.Y.0015.200509T0900Z-200509T2100Z/
Dunn-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Killdeer, Halliday, Dickinson, Mandan, 
Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
Hettinger, Fort Yates, Selfridge, and Solen
400 AM CDT Sat May 9 2020 /300 AM MDT Sat May 9 2020/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Dunn, Stark, Morton, Grant and Sioux Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ001-009-017-031-032-091500-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T1500Z/
Divide-Williams-McKenzie-Golden Valley-Billings-
Including the cities of Crosby, Williston, Watford City, Beach, 
and Medora
400 AM CDT Sat May 9 2020 /300 AM MDT Sat May 9 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 45 mph expected.

* WHERE...Divide, Williams, McKenzie, Golden Valley and Billings 
  Counties.

* WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
070 
WWUS73 KBIS 091200
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
700 AM CDT Sat May 9 2020

NDZ001-009-017-031-032-091500-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T1500Z/
Divide-Williams-McKenzie-Golden Valley-Billings-
Including the cities of Crosby, Williston, Watford City, Beach, 
and Medora
700 AM CDT Sat May 9 2020 /600 AM MDT Sat May 9 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 45 mph expected.

* WHERE...Divide, Williams, McKenzie, Golden Valley and Billings 
  Counties.

* WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ018-033-034-040>045-092000-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/
Dunn-Stark-Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Killdeer, Halliday, Dickinson, Mandan, 
Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
Hettinger, Fort Yates, Selfridge, and Solen
700 AM CDT Sat May 9 2020 /600 AM MDT Sat May 9 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Dunn, Stark, Morton, Grant and Sioux Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
323 
WWUS73 KBIS 091454
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
954 AM CDT Sat May 9 2020

NDZ001-009-091600-
/O.EXP.KBIS.WI.Y.0015.000000T0000Z-200509T1500Z/
Divide-Williams-
Including the cities of Crosby and Williston
954 AM CDT Sat May 9 2020

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

The winds will continue to diminish and the wind advisory will be
allowed to expire.

$$

NDZ040-041-043-044-092100-
/O.UPG.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/
/O.NEW.KBIS.HW.W.0006.200509T1454Z-200509T2100Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Marmarth, Mott, New England, Bowman, 
and Hettinger
854 AM MDT Sat May 9 2020

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

* WHAT...North winds 25 to 45 mph with gusts up to 65 mph.

* WHERE...Slope, Hettinger, Bowman and Adams Counties.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NDZ019-020-092100-
/O.EXA.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/
Mercer-Oliver-
Including the cities of Beulah, Hazen, and Center
954 AM CDT Sat May 9 2020 /854 AM MDT Sat May 9 2020/

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Mercer and Oliver Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ017-031-032-092100-
/O.EXT.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/
McKenzie-Golden Valley-Billings-
Including the cities of Watford City, Beach, and Medora
954 AM CDT Sat May 9 2020 /854 AM MDT Sat May 9 2020/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 45 mph expected.

* WHERE...Divide, Williams, McKenzie, Golden Valley and Billings 
  Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ018-033-034-042-045-092100-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/
Dunn-Stark-Morton-Grant-Sioux-
Including the cities of Killdeer, Halliday, Dickinson, Mandan, 
Elgin, Carson, New Leipzig, Fort Yates, Selfridge, and Solen
954 AM CDT Sat May 9 2020 /854 AM MDT Sat May 9 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Dunn, Stark, Morton, Grant and Sioux Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
waa
632 
WWUS73 KBIS 091807
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
107 PM CDT Sat May 9 2020

NDZ017-031-032-091915-
/O.CAN.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/
McKenzie-Golden Valley-Billings-
Including the cities of Watford City, Beach, and Medora
107 PM CDT Sat May 9 2020 /1207 PM MDT Sat May 9 2020/

...WIND ADVISORY IS CANCELLED...

The winds have diminished and the wind advisory has been 
cancelled. 

$$

NDZ040-041-043-044-092100-
/O.CON.KBIS.HW.W.0006.000000T0000Z-200509T2100Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Marmarth, Mott, New England, Bowman, 
and Hettinger
1207 PM MDT Sat May 9 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...North winds 35 to 55 mph with gusts up to 70 mph.

* WHERE...Slope, Hettinger, Bowman and Adams Counties.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NDZ035>037-046>048-050-051-100000-
/O.EXB.KBIS.WI.Y.0015.000000T0000Z-200510T0000Z/
Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Bismarck, Steele, Tappen, Jamestown, 
Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, 
Wishek, Ashley, Oakes, and Ellendale
107 PM CDT Sat May 9 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ034-042-045-100000-
/O.EXT.KBIS.WI.Y.0015.000000T0000Z-200510T0000Z/
Morton-Grant-Sioux-
Including the cities of Mandan, Elgin, Carson, New Leipzig, 
Fort Yates, Selfridge, and Solen
107 PM CDT Sat May 9 2020 /1207 PM MDT Sat May 9 2020/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Dunn, Stark, Morton, Grant and Sioux Counties.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ018>020-033-092100-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/
Dunn-Mercer-Oliver-Stark-
Including the cities of Killdeer, Halliday, Beulah, Hazen, 
Center, and Dickinson
107 PM CDT Sat May 9 2020 /1207 PM MDT Sat May 9 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Dunn, Stark, Morton, Grant and Sioux Counties.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
waa
820 
WWUS73 KBIS 091959
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
259 PM CDT Sat May 9 2020

NDZ040-041-043-044-092100-
/O.CAN.KBIS.HW.W.0006.000000T0000Z-200509T2100Z/
Slope-Hettinger-Bowman-Adams-
Including the cities of Marmarth, Mott, New England, Bowman, 
and Hettinger
159 PM MDT Sat May 9 2020

...HIGH WIND WARNING IS CANCELLED...

The strong winds have diminished and the warning has been
cancelled. 

$$

NDZ018>020-033-092100-
/O.CAN.KBIS.WI.Y.0015.000000T0000Z-200509T2100Z/
Dunn-Mercer-Oliver-Stark-
Including the cities of Killdeer, Halliday, Beulah, Hazen, 
Center, and Dickinson
259 PM CDT Sat May 9 2020 /159 PM MDT Sat May 9 2020/

...WIND ADVISORY IS CANCELLED...

The winds have diminished and the advisory has been cancelled.

$$

NDZ034>037-042-045>048-050-051-100000-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-200510T0000Z/
Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Mandan, Bismarck, Steele, Tappen, 
Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, 
Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, 
Kulm, Wishek, Ashley, Oakes, and Ellendale
259 PM CDT Sat May 9 2020 /159 PM MDT Sat May 9 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* WHAT...North to northwest winds sustained at 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
waa
853 
WWUS73 KBIS 100001
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
701 PM CDT Sat May 9 2020

NDZ034>037-042-045>048-050-051-100115-
/O.EXP.KBIS.WI.Y.0015.000000T0000Z-200510T0000Z/
Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Mandan, Bismarck, Steele, Tappen, 
Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, 
Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, 
Kulm, Wishek, Ashley, Oakes, and Ellendale
701 PM CDT Sat May 9 2020 /601 PM MDT Sat May 9 2020/

...WIND ADVISORY HAS EXPIRED...

Strong northerly winds will continue to decrease across southern
North Dakota this evening. The Wind Advisory has been allowed to
expire.

$$

Hollan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 8, 10:07 AM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 8, 10:07 AM MDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1107 AM CDT Fri May 8 2020

.UPDATE...
Issued at 1107 AM CDT Fri May 8 2020

Latest visible imagery continues to show clouds increasing over
the Turtle Mountains with higher reflectivities now beginning to
cross into Bottineau County. have included isolated showers with
cloud bases at 9000ft agl. Used the NAMNest as a starting point to
capture the reflectivities. Also, increased sky and Pops across
far western North Dakota, covering Golden Valley and southern
McKenzie Counties as showers in eastern Montana continue to edge
closer to the border. Rest of forecast elements trending well.

UPDATE Issued at 807 AM CDT Fri May 8 2020

Latest surface map shows 3 hourly pressure falls now into western
North Dakota, ahead of an advancing warm front in eastern
Montana. Some light precipitation was occurring along the warm
front per Wolf Point, Montana observation where a rain shower is
currently moving through. PoPs increase in our northwest this
afternoon and this trend looks on track as clouds increase in the
west today. Current forecast weather elements on track.

UPDATE Issued at 648 AM CDT Fri May 8 2020

Made a few minor tweaks to sky cover based on latest satellite
imagery. Also, quite a few of the CAMS are showing some late
afternoon showers moving into the northwest so added a small
chance of showers there 21-24 UTC.

&&

.SHORT TERM...(Today through Saturday)
Issued at 255 AM CDT Fri May 8 2020

The main forecast issue in the short term period will be dealing
with a clipper late tonight through Saturday. Latest guidance
continues to indicate a potent clipper system dropping southeast
through the forecast area late tonight through Saturday evening.

For today, it looks like a nice day with highs mainly in the 60s,
except 50s from the Turtle Mountains into the James River Valley.
Winds will be light and variable this morning, then becoming
southwest 5 to 15 mph. Expect more sun than clouds this morning,
but with increasing clouds in the afternoon.

Tonight the upper level trough drops to along the International
Border. The GFS looks to be a little quicker than the NAM with the
EC a nice compromise. All depict the surface low around Stanley to
Minot. Expect a band of showers to sweep through western North
Dakota with the surface cold front, but the main forcing will be
associated with the mid and upper level forcing tracking through
northwest and north central North Dakota late tonight through noon
on Saturday. In addition to the strong synoptic scale forcing,
there is the potential for heavier bands of snow where strong FG
forcing and steep lapse rates line up around the Turtle mountains,
back west into Bottineau and possibly Renville county. However,the
strongest fg forcing appears to be right during that transition
from rain to snow, which only adds to the complications. When you
throw in the warm ground temperatures and some model differences,
there are a lot of uncertainties. However, what does seem pretty
certain, is that the forecast qpf of all medium range models shows
about a half to three quarters of an inch over a good portion of
Bottineau and Rolette counties. The NAM/GFS spread this back
farther west into Renville county, but do not drop QPF as far
south as the EC. Most likely they are showing the banding
potential, but they are also showing much higher qpf than the EC.
So it looks like the Turtle Mountains area, back west to north of
Minot will see a good shot of moisture. The models all are potent
enough that late Tonight through at least mid morning Saturday,
precip in this area will be all snow, especially given the dynamic
cooling with the potent low. As you get farther west and south,
the potential for a mix of rain and snow increases. In addition to
the precipitation, winds will be strong late tonight and during
the day Saturday, so some patchy blowing snow is possible, during
the heaviest snowfall Saturday morning. We think the potential for
some heavy banded snow does exist around the Turtle mountains and
we could see some locally higher snow amounts there, but overall,
it looks like we will have a pretty good shot of 1 to 3 inches
along the path of the 700 MB low. It might be that a lot of this
melts as it hits the ground initially, perhaps even most of it.
But given we are in May and we haven't had any accumulating snow
for some time, we opted to issue a Winter Weather Advisory for
Renville, Bottineau, Rolette, Mchenry and Pierce counties.

Counties surrounding these, and extending southeast into the
northern James River Valley may see some impacts as well, but
right now these seem to be the most impacted counties, and would
be the most likely to see any impacts from heavy banded snow. We
will run the advisory from late tonight into early Saturday
afternoon.

Later in the day, and possibly early Saturday evening, the Clipper
will bring a mix of rain and snow to south central ND, but little
if any accumulations are expected here. Another clipper following
quickly on the heels of the first, will bring a chance of light
rain and snow to western ND late Saturday night.

.LONG TERM...(Saturday night through Thursday)
Issued at 255 AM CDT Fri May 8 2020

Beyond the Saturday night clipper, that tracks through western
North Dakota, the extended period looks to be mainly dry and cold
through mid week. Highs will be mainly in the 40s and 50s with
overnight lows below freezing.

By Wednesday and Thursday the upper flow becomes more zonal, thus
temperatures are expected to moderate, a wave tracking through the
zonal flow will bring a chance of showers late Tuesday through
Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1107 AM CDT Fri May 8 2020

An Alberta Clipper will sweep across western and central North
Dakota tonight through Saturday morning. Clouds will increase this
afternoon, with an isolated shower possible at KXWA by 22z. Have
mentioned a VCSH for now and will amend if necessary. Rain showers
will increase in coverage tonight across the west and north, then
spread into the southern terminals of KDIK/KBIS/KJMS closer to
12z Saturday. Gusty northerly winds of 18kt to 30kt will take
control tonight and Saturday as rain mixes with and changes over
to snow. Visibilities at times will be reduced to MVFR, with cigs
deteriorating into the IFR/MVFR range with the precipitation.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 AM to 3 PM CDT Saturday for
NDZ003>005-012-013.

&&

UPDATE...KS
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...KS
Hazardous weather outlook, May 8, 10:58 AM MDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1158 AM CDT Fri May 8 2020

NDZ003>005-012-013-091700-
Renville-Bottineau-Rolette-McHenry-Pierce-
1158 AM CDT Fri May 8 2020

This Hazardous Weather Outlook is for portions of north central
North Dakota.

.DAY ONE...This Afternoon and Tonight

Snowfall of between 1 and 3 inches is forecast late tonight into
Saturday morning, along with strong winds gusting to 35 mph. A
period of heavier snowfall is also possible resulting in higher
amounts. A Winter Weather Advisory is in effect from late Tonight
through early Saturday afternoon. See www.weather.gov/bis for more
details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001-002-010-011-021>023-025-091700-
Divide-Burke-Mountrail-Ward-McLean-Sheridan-Wells-Foster-
1158 AM CDT Fri May 8 2020

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...This Afternoon and Tonight

A period of light snow and strong winds may produce some hazardous
driving conditions from late tonight through Saturday morning.
However, the probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ009-017>020-031>037-040>048-050-051-091700-
Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-
Morton-Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
1158 AM CDT Fri May 8 2020 /1058 AM MDT Fri May 8 2020/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, southeast North Dakota, and
southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:14 AM MDTWinter Weather AdvisoryBISBottineau, McHenry, Pierce, Renville, Rolette32 hr

Nearby

Wind Advisories in North Dakota, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.